| Catalog Number |
D4240 |
| Medical Device Problem Code |
Overheating of Device (1437)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
Event or Problem Description
The customer reported that the device, d4240, ergo 2-button shaver handpiece, was being tested during pre-op testing on an unknown date when it was reported, ¿the product overheats.¿.There was no report of injury, medical intervention, or hospitalization for the user and there was no patient involvement.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
Event or Problem Description
Additional Manufacturer Narrative
The device was overdue for preventative maintenance.Additionally, the motor was seized and the cable was bad.The device was repaired, tested, and met all specifications.While a root cause cannot be identified, the likely cause of the event based on the ifu is that preventative maintenance was not performed in a timely fashion.A device history review (dhr) review was not conducted as the device has been in the field for greater than 12 months.The service history was reviewed and found similar repairs to this complaint.(b)(4).Per the instructions for use, the user is advised the following: failure to follow the specified service interval could result in reduced instrument performance or overheating of the handpiece.Overheating can lead to possible burn injury to the patient or medical personnel.Rotation of handpiece usage per day will assist with proper performance.The shaver handpieces shall be returned every 12 months for servicing.We will continue to monitor for trends through the complaint system to assure patient safety.